It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Elaine,

Ill try to help because I know how you feel. I have some unexplained anemia too and I know how scary it can be.

First off, if you had some type of cancer affecting the red blood cells, there are going to be more things showing up on your CBC. If you had a cancer bad enough to cause counts like you have, there are going to be more flags. Since everything else appears to be normal with your CBC (as you indicate) then I would probably forget that you have some type of blood cancer.

Interesting about your stomach issues. I have been on Prilosec for 8 years. I had an upper endoscopy and colonoscopy in Feb. to look for bleeding. They found polyps in my stomach too, due to Prilosec usage. My stomach was also bleeding and it was easily seen so if your polyps were bleeding then they doctor would have saw it. Even if they weren't bleeding at the time, there will be little hemorraghes in the stomach lining. I ended up having some type of gastritis that we assume is/was due to Motrin use. I stopped the Motrin and I hope my stomach is better.

Regarding blood counts, for almost two years, my neutrophils were very high (this is a type of white blood cell). During my CBC in January (before the endoscopy) my white blood cells were also elevated. I was freaking out over this but the doctors didn't care. After my upper endoscopy and treatment for gastritis, the numbers came way down into normal--the first time they had been normal in almost 2 years. So you see, anything little thing wrong can cause shifts in your CBC numbers. If yours are normal, best not to worry about a bleeding cancer.

One thing you may want to consider is that your Aciphex use could be causing your IDA. My GI doc admitted that this could be a contributing factor in mine (I am still menstruating also). There haven't been any studies done on it, but your stomach must have acid in it to absorb iron, calcium, and B12. Inhibiting that process with the PPI drugs, can reduce your absorption of all these minerals. I have reduced my Prilosec usage all month and am having my iron checked this Tuesday. I am *very* anxious to see if it has made a difference. I read a case study on the internet about 2 patients who were IDA and they were given supplemental iron but they did not improve at all. The doctors determined that their use of Prilosec may be hindering their iron absorption. They removed the patients Prilosec drug and the anemia resolved itself fairly quickly. The case report did state that Prilosec was not the cause of the anemia, but I don't see how they know that either way.

Do you know what your ferritin levels are?





All times are GMT -7. The time now is 07:16 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!